Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2006, 11:06 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 11:06 PM EDT (03:06 UTC)
- Expired
- May 14, 2006, 11:44 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 150307 SVRCHS GAC179-191-150400- /O.NEW.KCHS.SV.W.0089.060515T0306Z-060515T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1106 PM EDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA LIBERTY COUNTY IN SOUTHEAST GEORGIA * UNTIL MIDNIGHT EDT * AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR JONES...OR ABOUT 15 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... JONES... RETREAT AND SOUTH NEWPORT... MIDWAY AND MIDWAY... HALFMOON LANDING... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3185 8147 3158 8154 3163 8112 3175 8128 $$
2 follow-up statements
000 WWUS52 KCHS 150320 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1119 PM EDT SUN MAY 14 2006 GAC179-191-150400- /O.CON.KCHS.SV.W.0089.000000T0000Z-060515T0400Z/ MCINTOSH-LIBERTY- 1119 PM EDT SUN MAY 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR MCINTOSH AND LIBERTY COUNTIES... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...OR ABOUT 19 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 40 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON LANDING...RETREAT AND SOUTH NEWPORT. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3178 8139 3161 8148 3163 8112 3175 8128 $$
000 WWUS52 KCHS 150344 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1143 PM EDT SUN MAY 14 2006 GAC179-191-150353- /O.CAN.KCHS.SV.W.0089.000000T0000Z-060515T0400Z/ MCINTOSH-LIBERTY- 1143 PM EDT SUN MAY 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND LIBERTY COUNTIES HAS BEEN CANCELLED... AT 1142 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OFF THE COAST...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. LAT...LON 3178 8139 3161 8148 3163 8112 3175 8128 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:53 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 14, 9:53 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 953 PM EDT SUN MAY 14 2006 .SHORT TERM /TONIGHT/...HAVE COORDINATED WITH THE SPC TO LOCALLY EXTEND THE TORNADO WATCH UNTIL MIDNIGHT. STORMS STILL SHOWING ROTATION. FURTHER SOUTH...WILL LET SEVERE THUNDERSTORM WATCH EXPIRE AT 10 PM. AN ISOLATED SEVERE STORM IS POSSIBLE BUT IS NOT WORTH EXTENDING THE WATCH THERE. STORMS CONTINUE TO DEVELOP THIS EVENING ASSOCIATED WITH A STRONG JET AND COLD TEMPERATURES ALOFT. WILL KEEP LIKELY POPS ALL AREAS AS STORMS SHOULD SHIFT INTO SOUTHEAST GEORGIA OVERNIGHT. && .MARINE...WINDS AND SEAS WILL BE AFFECTED BY THUNDERSTORMS OVER THE NEXT FEW HOURS BUT WILL TRY TO SHOW GENERAL CONDITIONS. LOCAL TORNADO WATCH WILL BE EXTENDED THROUGH MIDNIGHT FOR THE CHARLESTON HARBOR AND THE COASTAL WATERS FROM SOUTH SANTEE TO EDISTO. && .LAKE WINDS...WILL LET LAKE WIND ADVISORY EXPIRE. && .AVIATION...BUSY NIGHT AT KCHS WITH LARGE HAIL AND WIND GUSTS TO 47 KNOTS. EXPECT SEVERAL MORE HOURS OF STORMS THERE. EXPECT CONDITIONS TO BECOME MORE ACTIVE NEAR KSAV OVERNIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...TORNADO WATCH UNTIL MIDNIGHT GAZ087-088. SC...TORNADO WATCH UNTIL MIDNIGHT SCZ040-042>045-049-050. MARINE...TORNADO WATCH UNTIL MIDNIGHT AMZ330-350. && SCW
In the hours before
Local storm report, May 14, 10:38 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL WEST ASHLEY 32.80N 80.01W
05/14/2006 E0.25 INCH CHARLESTON SC PUBLIC
NEAR WEST ASHLEY HIGH SCHOOL.
&&
24Local storm report, May 14, 10:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL NORTH CHARLESTON 32.85N 79.97W
05/14/2006 E0.88 INCH CHARLESTON SC PUBLIC
NEAR THE INTERSECTION OF DUNLAP STREET AND RIVERS AVE.
&&
24Local storm report, May 14, 10:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL MOUNT PLEASANT 32.79N 79.86W
05/14/2006 E0.50 INCH CHARLESTON SC AMATEUR RADIO
DIME HAIL NEAR INTERSTATE 516 AND MATHIS FERRY ROAD.
&&
24Local storm report, May 14, 10:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL MOUNT PLEASANT 32.79N 79.86W
05/14/2006 E0.25 INCH CHARLESTON SC TRAINED SPOTTER
RIFFLE RANGE ROAD.
&&
24Local storm report, May 14, 10:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL MOUNT PLEASANT 32.79N 79.86W
05/14/2006 E0.50 INCH CHARLESTON SC PUBLIC
DIME SIZE HAIL ON WIPPLE ROAD.
&&
24Special weather statement, May 14, 11:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1101 PM EDT SUN MAY 14 2006 SCZ050-150330- CHARLESTON- 1101 PM EDT SUN MAY 14 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 1130 PM EDT... AT 1101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF AWENDAW... OR ABOUT 15 MILES SOUTHWEST OF MCCLELLANVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PINELAND...BUCK HALL...AWENDAW AND MCCLELLANVILLE THROUGH 1130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:02 PM EDT | Special Marine Warning | CHS | 118 min | |
| May 14, 9:08 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 22 min |
| May 14, 9:19 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 31 min |
| May 14, 9:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| May 14, 9:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| May 14, 11:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| May 14, 11:14 PM EDT | Special Marine Warning | CHS | 61 min | |
| May 14, 11:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 15, 3:17 AM EDT | Severe Thunderstorm Warning | CHS | Long | 28 min |
| May 15, 3:39 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 36 min |
| May 15, 12:49 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 26 min |
| May 15, 3:36 PM EDT | Special Marine Warning | CHS | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.